Respected madam, My story goes like this. Let me brief-up. I am a male adult. From 2003 (I was 21 then)I began suffering from OCD triggered by stress in studies. Earlier too I experienced mild symptoms during stress, that went away of its own. I responded positively to treatment that consisted of fluoxetine 40-60 mg and clonezapam .5-1mg. My depression, a symptom parallel to OCD went away also OCs faded away. But after 3 months I switched to hypomania. But I really liked that phase - excellent working memory, fast comprehension, could read several pages on computer screen with full comprehension, excellent state for academic pursuits. Also, I was on top of world with full confidence due to my abilities. So, abilities were foundations of my life at large. But, I was prescribed risperidone upto 3mg. Bad times started from here. It had crashing effect on working memory, energy, attention, motivation, also resulted in hyperactivity and vocal tics that has now faded away. Still more continuing in same line I was prescribed lithium 900-1200 on diagnosing BPAD. This drug was even more disastrous for me, resulting in - dementia, no motivation, dyslexia, RLS. I regularly gave feedbacks and reported sideeffects I was experiencing. But he ignored those reporting and continued with that therapy. I was one of few unfortunate to take ill-fated drugs due to erroneous diagnoses. But what resulted after these medications is ADHD-like, that is still continuing. I cant focus well - sustained attention, divided attention, still face poor (spatial)working memory, have difficulty to read fast, making errors, addition and deletion of words, word or letter reversal. But my main issue as of now is those ADHD-like symptoms and not symptoms of dyslexia. Also, OCD too is a nuisance. According to DSM4 which states that in order that diagnosis of ADHD be offered, those symptoms need to show up and assume a full blown stage before 7 yo significantly impairing child's academics or learning aspects significantly, it cant be diagnosed as ADHD. Certainly my DLPFC is not working well. Guanfacine seems promising as far side-effect profile, cognitive effects are concerned.But guanfacine has its own downsides like sleepiness, reduced motivation, hypoarousal, etc. Since OC is also there it is logical to add fluoxetine or a SSRI. Would guanfacine and fluoxetine combine or interact? I think it could interact as both inhibit CYP3A4. Are they prescribed concomitantly?
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.